Vol. 77, No. 1, 1978

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Summability of matrix transforms of stretchings and subsequences

David Fleming Dawson

Vol. 77 (1978), No. 1, 75–81
Abstract

It is well known that if a regular matrix sums every subsequence of a sequence x, then x converges. It follows trivially from this result and row finiteness of the Cesáro summability matrix that if A is a regular matrix such that Ay is Cesáro summable for every subsequence y of x, then x is convergent (not merely Cesáro summable). The purpose of the present paper is to give some general results of this type involving matrix methods that are not necessarily row finite. For example, it is shown that if T is any regular matrix summability method and A is a regular matrix such that Ay is absolutely T-summable for every stretching y of x, then x is absolutely convergent. This is done without assuming that x is bounded, and consequently, without the benefit of associativity.

Mathematical Subject Classification 2000
Primary: 40C05
Milestones
Received: 13 July 1977
Published: 1 July 1978
Authors
David Fleming Dawson